# SDR CA020416001

- Difficulty date: April 6, 2002
- Submitted: April 26, 2002
- Operation: Air carrier
- Make and model: Saab SF340A
- Aircraft time: 32,768 hours
- Engine: Ge CT75A2
- Propeller: Rotol R3894123F25
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BA08006281
- Condition: Failed
- Location: Cabin
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) ON APPROACH FLIGHT ATTENDANT NOTED THAT SMOKE WAS EMITTED FROM THE LIGHTING IN THE AREA OF SEAT 5A. THE COCKPIT CREW WAS ADVISED AND REPORTED THAT CIRCUIT BREAKER F24 HAD POPPED IN THE COCKPIT. THE SMOKE DISIPATED AT THE LIGHT AND THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT. MAINTENANCE DETERMINED THAT A BALLAST FOR THE LIGHTING AT 5A HAD FAILED RESULTING IN THE SMOKE AND CAUSING THE CB TO POP. THE BALLAST WAS REPLACED AND THE WIRING INSPECTED. A WIRE WAS REPAIRED AT CONNECTOR 113VP AND THE LIGHTING TESTED.
